Alert archive / Missouri / Special Weather Statements in 2019
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at May 3, 2019, 6:21 PM CDT for Ozark County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2019, 6:21 PM CDT (23:21 UTC)
- Expired
- May 3, 2019, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Springfield, MO
County Ozark County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
433
WWUS83 KSGF 032321
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
621 PM CDT FRI MAY 3 2019
MOZ105-040000-
Ozark MO-
621 PM CDT FRI MAY 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR OZARK COUNTY UNTIL 700 PM CDT...
At 621 PM CDT, Doppler radar was tracking a strong thunderstorm near
Diamond City, or 17 miles southeast of Forsyth, moving east at 25
mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Bull Shoals Lake... Norfork Lake...
Gainesville... Bakersfield...
Theodosia... Pontiac...
Sundown... Brixey...
Willhoit... Tecumseh...
Udall... Hardenville...
Thornfield... Sycamore...
Long Run... Isabella...
Zanoni...
LAT...LON 3668 9277 3677 9245 3671 9212 3650 9212
3650 9277
TIME...MOT...LOC 2321Z 268DEG 22KT 3651 9289
$$
TitusWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at May 3, 3:21 PM CDT, 3 hours earlier.
Area forecast discussion, May 3, 3:21 PM CDT, 3 hours before
Area Forecast Discussion
National Weather Service Springfield MO
321 PM CDT Fri May 3 2019
.SHORT TERM...(This evening through Saturday)
Issued at 242 PM CDT Fri May 3 2019
Two areas of thunderstorm activity were spreading into the western
portion of the forecast area this afternoon. The westernmost
activity associated with an upper level shortwave has been
tracking eastward from southwest Kansas since early morning, and
the second area developed over the southwest corner of Missouri on
the warm side of an advancing warm front where the airmass warmed
and destabilized. The MRMS hail product MESH (maximum expected
hail size) has been showing some small hail around one quarter
inch (pea) to one half inch with the stronger storms extending
from western Stone to southern Barry, McDonald and Ottawa
counties. The storm over Ottawa County is also showing some bowing
structure.
Through the rest of the afternoon into early evening, the storms
will spread eastward and drop some heavy rain over already
saturated areas so the flash flood watch will remain in effect
through the evening. Will be adjusting the hazardous weather
outlook to add some hail/wind threat to southern MO based on
current radar trends.
Expect most of the storms to end overnight and early Saturday
morning with gradual clearing from west to east through the
afternoon.
.LONG TERM...(Saturday Night through Friday)
Issued at 242 PM CDT Fri May 3 2019
Expect a brief dry period Saturday night and Sunday before another
upper level disturbance embedded in active westerlies moves across
the area and brings another round of rain.
A strong upper level trough will be coming onshore along the
southern Pacific coast Sunday night or Monday and tracking across
the southern US tier through midweek. Surface low pressure
deepens over the southern Plains on Tuesday ahead of the upper
level trough and brings another big batch of rain to the the
region from late Tuesday night through Thursday. The cold front
associated with this system pushes across the Ozarks Wednesday
night and Thursday bringing below normal temps to the region
through the end of the work week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1208 PM CDT Fri May 3 2019
Will be keeping ceilings IFR to MVFR through the forecast period
as abundant moisture spreads northward and interacts with a nearly
stationary front over southern MO. Surface winds will be variable
in direction through the day but are expected to remain light. All
sites will shift to the northeast as the front sags southward into
Arkansas later tonight.
Scattered showers and storms were beginning to develop south and
west of the airports. Expect this activity to spread northeastward
and increase in coverage through the afternoon into early evening.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Saturday morning for MOZ082-083-
090>098-101>106.
KS...NONE.
&&
SHORT TERM...Terry
LONG TERM...Terry
AVIATION...TerryHazardous weather outlook, May 3, 3:43 PM CDT, 2 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 343 PM CDT Fri May 3 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-042045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 343 PM CDT Fri May 3 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Elevated flooding risk. Elevated lightning risk. DISCUSSION... A few strong to severe storms will be possible this afternoon into the evening over southern Missouri...mainly south of Highway 60. The strongest storms could have hail to quarter size and wind gusts to 60 mph. These storms will likely contain very heavy rainfall as they move over already saturated ground. Additional heavy rain could lead to quick runoff and flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The rainfall and flooding potential over southern Missouri will likely linger into early Saturday morning. Periods of showers and thunderstorms are expected from Sunday night through the end of next week as a series of upper level disturbances move in from the southwest. The heaviest rainfall is expected to occur between Tuesday night and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Terry
In the hours before
Special weather statement, May 3, 3:44 PM CDT, 2 hours 37 minutes before
Special Weather Statement National Weather Service Springfield MO 344 PM CDT FRI MAY 3 2019 MOZ102-032130- Barry MO- 344 PM CDT FRI MAY 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BARRY COUNTY UNTIL 430 PM CDT... At 344 PM CDT, trained weather spotters reported a strong thunderstorm near Garfield, or 13 miles northeast of Rogers, moving east at 20 mph. Nickel size hail will be possible with this storm. Locations impacted include... Roaring River State Park... Cassville... Seligman... Washburn... LAT...LON 3653 9407 3667 9389 3650 9378 3650 9407 TIME...MOT...LOC 2044Z 248DEG 16KT 3651 9401 Titus
Special weather statement, May 3, 4:16 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Springfield MO
416 PM CDT FRI MAY 3 2019
MOZ102-103-032200-
Barry MO-Stone MO-
416 PM CDT FRI MAY 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STONE AND SOUTHEASTERN
BARRY COUNTIES UNTIL 500 PM CDT...
At 416 PM CDT, Doppler radar was tracking a strong thunderstorm over
Urbanette, or 7 miles northeast of Berryville, moving northeast at 20
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Branson... Table Rock Lake...
Table Rock State Park... Silver Dollar City...
Kimberling City... Shell Knob...
Indian Point... Branson West...
Golden... Blue Eye...
Arrow Point... Coney Island...
Lampe...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3659 9364 3670 9357 3670 9331 3650 9331
3650 9370
TIME...MOT...LOC 2116Z 212DEG 17KT 3646 9351
TerrySpecial weather statement, May 3, 4:19 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Springfield MO
419 PM CDT FRI MAY 3 2019
MOZ102-032145-
Barry MO-
419 PM CDT FRI MAY 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARRY COUNTY UNTIL
445 PM CDT...
At 418 PM CDT, Doppler radar was tracking a strong thunderstorm near
Beaver, or 9 miles southeast of Cassville, moving east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Roaring River State Park... Table Rock Lake...
Shell Knob... Golden...
Emerald Beach... Eagle Rock...
Chain-O-Lakes... Arrow Point...
LAT...LON 3650 9383 3662 9387 3672 9358 3665 9357
3650 9358
TIME...MOT...LOC 2118Z 257DEG 26KT 3656 9380
TitusSpecial weather statement, May 3, 5:00 PM CDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service Springfield MO 500 PM CDT FRI MAY 3 2019 MOZ102>104-032300- Barry MO-Taney MO-Stone MO- 500 PM CDT FRI MAY 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TANEY...SOUTHERN STONE AND SOUTHEASTERN BARRY COUNTIES UNTIL 600 PM CDT... At 500 PM CDT, Doppler radar was tracking a strong thunderstorm near Grandview, or 10 miles north of Berryville, moving east at 20 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Branson... Table Rock Lake... Table Rock State Park... Lake Taneycomo... Bull Shoals Lake... Hollister... Shell Knob... Indian Point... Golden... Table Rock... Emerald Beach... Kirbyville... Blue Eye... Arrow Point... Coney Island... Lampe... Ridgedale... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. If on or near area lakes, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3650 9368 3660 9368 3666 9299 3650 9298 TIME...MOT...LOC 2200Z 270DEG 16KT 3651 9359 Titus
Special weather statement, May 3, 5:51 PM CDT, 30 minutes before
Special Weather Statement National Weather Service Springfield MO 551 PM CDT FRI MAY 3 2019 MOZ104-032330- Taney MO- 551 PM CDT FRI MAY 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TANEY COUNTY UNTIL 630 PM CDT... At 551 PM CDT, Doppler radar was tracking a strong thunderstorm near Omaha, or 9 miles southeast of Branson, moving east at 30 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Bull Shoals Lake... Lake Taneycomo... Protem... Rueter... LAT...LON 3650 9320 3661 9321 3664 9277 3650 9277 TIME...MOT...LOC 2251Z 267DEG 25KT 3652 9312 Titus
Special weather statement, May 3, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
621 PM CDT FRI MAY 3 2019
MOZ105-040000-
Ozark MO-
621 PM CDT FRI MAY 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR OZARK COUNTY UNTIL 700 PM CDT...
At 621 PM CDT, Doppler radar was tracking a strong thunderstorm near
Diamond City, or 17 miles southeast of Forsyth, moving east at 25
mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Bull Shoals Lake... Norfork Lake...
Gainesville... Bakersfield...
Theodosia... Pontiac...
Sundown... Brixey...
Willhoit... Tecumseh...
Udall... Hardenville...
Thornfield... Sycamore...
Long Run... Isabella...
Zanoni...
LAT...LON 3668 9277 3677 9245 3671 9212 3650 9212
3650 9277
TIME...MOT...LOC 2321Z 268DEG 22KT 3651 9289
TitusThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 3:18 AM CDT | Flash Flood Watch | SGF | Barry, Christian, Dent, Douglas, Greene, Howell and 11 more | 24 hr |
| May 3, 2:30 PM CDT | Special Weather Statement | SGF | Barry | 45 min |
| May 3, 3:44 PM CDT | Special Weather Statement | SGF | Barry | 46 min |
| May 3, 3:53 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Newton | 17 min |
| May 3, 3:54 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 20 min |
| May 3, 3:55 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 25 min |
| May 3, 4:16 PM CDT | Special Weather Statement | SGF | Stone | 44 min |
| May 3, 4:19 PM CDT | Special Weather Statement | SGF | Barry | 26 min |
| May 3, 4:30 PM CDT | Flash Flood Warning | SGF | Barry, Lawrence, McDonald, Newton | 5 hr |
| May 3, 5:00 PM CDT | Special Weather Statement | SGF | Taney | 60 min |
| May 3, 5:37 PM CDT | Flash Flood Warning | SGF | Barry, Stone, Taney | 4 hr |
| May 3, 5:51 PM CDT | Special Weather Statement | SGF | Taney | 39 min |
| May 3, 6:08 PM CDT | Flash Flood Warning | SGF | Christian, Dallas, Douglas, Greene, Laclede, Ozark and 4 more | 4 hr |
Nearby
Special Weather Statements in Missouri, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.